metformin tablets side effects

Hi

I've been given Metformin to take to reduce my testosterone levels as they are extremely high,

There to be taken 3 times a day but as they can give bad side effects was broken down

Take 1 an evening for a week

Then 2 am & pm for a week

Finally 3 am noon pm until told otherwise,

Since taken one I've felt crap, but kept on as I need to take them however since going to 2,

I've just felt urgh, constantly feel sick and lost appetite and have light tummy cramps, and upset tummy most evenings :-( and a funny taste in my mouth, these are all listed in possible side effects,

I'm dreading going to 3, on Thursdays I need to up it to 3 :-( I'm going to try it and if it makes me feel worst was told to go back to 2, and if no better ring my consultant for advice.

But was just wondering if anyone else is on them and had the same affects and I'd so did they eventually where off as I don't think I wanna be like this till July :-(

Xx

12 Replies

oldest β€’ newest
  • I'm on them also but never experienced any side effects. I've heard though that it does get better you just have to hang in there xx

  • Thanks for your reply I'm trying too I'm dreading going up to 3, think I'll leave it till weekend as I don't want to be ill at work,

    Are you on them for the same reason too, xx

  • I'm on them for polycystic ovaries but mine aren't too bad I just pushed to try it as I was willing to try anything! Xx

  • I'm hanging on in there and will continue till they say I'm not sure if I'll hang on at 3 if they make me worst. My are 500 per tablet,

    Good luck with your journey xx

  • Hi. I was exactly the same. When I went from 1 to 2 I was so ill. So they told me to cut back to 1. I was only on them for 3 weeks. Get well soon.

  • Thanks for your reply I've got to take mine until they say so I'm sure she said through out treatment as I'm high risk of ohss due to my level being to high, I'm sure that's what she said) good luck with your journey xx

  • Hey lovely,

    I'm so glad to see this post this morning because I'm exactly the same!! I'm also on them to try and help me ovulate.

    I was on 1 tablet for 2 week which I was actually fine on I then had to up it too 2 tablets on Sunday and my god I've just woke up with the worst stomach cramps and sorry for tmi but more or less water come out from my bum. Like you in another two weeks I have to go up to 3 and then another 2 wks after that 4!!!! But to be fair I'm going to see how I get in with two, because when I got the tablets from the hospital they actually wrote in the front 2 tablets aday, so I'm just going to try and hang in there and then see how I get on, it's bloody horrible tho xxx

  • Thanks for your reply,

    I've got to take mine till they say and I'm sure it was through out treatment as I'm high risk of getting ohss to to high levels of testosterone (im sure that's what she said)

    On my back it says 3 a day and the chemist said was I told how to break them down as they can make you have upset tummy and sickness.

    Poor you having to go to 4 that's a lot :-(

    Say I can go back to 2 if 3 doesn't agree until I can get 3 to agree bloody silly,

    Hate feeling so ergh, specially when at work :(

    I'm defiantly going to hang on in there too not sure how long I'll stay on the 3 if they make me too poorly, just hope all this feeling ergh is worth it in the end, where abouts are you on your journey ? Xx good luck with yours πŸ€β­οΈπŸ€

  • I found reducing my carb intake helped ease the side effects quite a bit, took a good few months (like 7 ) before I started letting more carbs back in and soon was eating just as I did pre metformin without the issues. It wasn't fun, I still didn't feel great but it really did ease off the issues.

    On the plus side they did cause my cycles to start up nearly straight away and over 2 years I lost 50kg without actually trying (oddly I did better once I was back to eating normally).

    I would go through that hell though many times over as I really feel it helped me get to where I am today (that and the levothyroxine as I am borderline hypothyroid) at 11 weeks pregnant

  • Thanks for your reply. Congratulations on your pregnancy, I dont really eat that much carbs but I'll shall look into my diet, I prob have lost weight as my appetite is rubbish, wishing you well throughout the rest of your pregnancy πŸ€β­οΈπŸ€ xx

  • Hi, I was on them when I started out.

    I had to make sure I only took them AFTER eating in the morning otherwise I felt terrible. I went up to 3 for a while but was really dizzy. Driving round corners or roundabouts was scary but even just walking was tough as I was so dizzy so the doctor put he back down again.

    Hope you're ok on them but if not just drop it back down

    πŸ€

  • Hi thanks for you reply,

    I'll survive well on the 2 anyway 3 be another story lol,

    It's the constant feeling in the evening of feeling sick just feel ergh, appetite is crap too which isn't helping either,

    I'm sticking as I am till Friday then I'll try 3 weekend as I plan on catching the sun in the garden so if they do make me poorly I'll be at home lol, good luck with your journey xx πŸ€β­οΈπŸ€

You may also like...